Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 140, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 5, 2012, 5:59 PM CDT for Jim Wells County, Kleberg County, Texas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2012, 5:59 PM CDT (22:59 UTC)
- Expired
- Jun 5, 2012, 6:20 PM CDT
- In force
- 21 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Jim Wells County, TX, Kleberg County, TX
The radar
The Corpus Christi radar (KCRP), 76 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2781 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
865
WUUS54 KCRP 052259
SVRCRP
TXC249-273-052330-
/O.NEW.KCRP.SV.W.0140.120605T2259Z-120605T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
559 PM CDT TUE JUN 5 2012
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN JIM WELLS COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHWESTERN KLEBERG COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 630 PM CDT
* AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LA
GLORIA...OR 7 MILES SOUTH OF PREMONT...AND MOVING NORTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
PREMONT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2724 9798 2725 9799 2725 9822 2727 9824
2742 9823 2750 9802 2730 9796 2728 9796
TIME...MOT...LOC 2259Z 164DEG 21KT 2728 9815
$$
GW2 follow-up statements
397
WWUS54 KCRP 052308
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
608 PM CDT TUE JUN 5 2012
TXC249-273-052330-
/O.CON.KCRP.SV.W.0140.000000T0000Z-120605T2330Z/
JIM WELLS-KLEBERG-
608 PM CDT TUE JUN 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHWESTERN KLEBERG AND SOUTHWESTERN JIM WELLS COUNTIES...
AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LA GLORIA...OR NEAR PREMONT...MOVING NORTH AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHWESTERN JIM WELLS COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AT 555 PM...DIME SIZED HAIL WAS REPORTED WITH THIS STORM IN
FALFURRIAS...RELAYED BY A WEATHER SERVICE EMPLOYEE. IF YOU ARE IN
THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND
PROPERTY.
&&
LAT...LON 2724 9798 2725 9799 2725 9822 2727 9824
2742 9823 2750 9802 2730 9796 2728 9796
TIME...MOT...LOC 2307Z 164DEG 21KT 2733 9816
$$
GW426
WWUS54 KCRP 052320
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
620 PM CDT TUE JUN 5 2012
TXC249-273-052330-
/O.CAN.KCRP.SV.W.0140.000000T0000Z-120605T2330Z/
JIM WELLS-KLEBERG-
620 PM CDT TUE JUN 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KLEBERG AND
SOUTHWESTERN JIM WELLS COUNTIES IS CANCELLED...
THE STORM HAS WEAKENED...BUT COULD STILL PRODUCE SMALL HAIL.
* LOCATIONS IMPACTED INCLUDE...
PREMONT...
LAT...LON 2724 9798 2725 9799 2725 9822 2727 9824
2742 9823 2750 9802 2730 9796 2728 9796
TIME...MOT...LOC 2320Z 148DEG 13KT 2730 9819
$$
GWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 4:47 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 5, 4:47 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 447 PM CDT TUE JUN 5 2012 .DISCUSSION...GIVEN CURRENT RADAR TRENDS AND THE INSTABILITY OF THE ENVIRONMENT ALONG WITH MOISTURE CONVERGENCE...HAVE INCREASED THIS AFTERNOONS POPS TO 30 PERCENT ACROSS THE W CWA AND REMOVED THE MENTION OF PRECIP FROM THE COASTAL WATERS AND COASTAL COUNTIES UNTIL AFTER 06Z. && .PREV DISCUSSION... /ISSUED 333 PM CDT TUE JUN 5 2012/ SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...UPPER LEVEL LOW THAT HAS BEEN IN THE AREA IS MOVING TO THE SOUTH AND EAST OVER NORTHERN MEXICO THIS AFTERNOON. CONVECTION HAS BEEN ONGOING THROUGHOUT THE DAY ASSOCIATED WITH THIS WEAKNESS...AND A FEW SHOWERS HAVE DEVELOPED NORTH INTO WEBB AND DUVAL COUNTIES. SO FAR THERE HAS BEEN NO LIGHTNING ASSOCIATED WITH THESE SHOWERS...AND SEVERE WEATHER IS NOT EXPECTED THIS EVENING. ISOLATED SHOWERS MAY ALSO DEVELOP FARTHER NORTH ALONG THE SEA BREEZE FRONT THIS AFTERNOON AND EVENING. BEYOND THIS EVENING...ABUNDANT MOISTURE OVER THE AREA SHOULD ALLOW FOR SOME FOG DEVELOPMENT INLAND OVERNIGHT...AS WELL AS STREAMER SHOWERS OFFSHORE AND IN THE NORTHERN COASTAL BEND EARLY WEDNESDAY MORNING. WILL KEEP 20 POPS THROUGH THE DAY TOMORROW AND TOMORROW NIGHT FOR EVERYONE AS AN UPPER LEVEL LOW OVER THE PANHANDLE BEGINS TO DRIFT SOUTHEASTWARD. WITH ELEVATED CAPE AND PLENTY OF MOISTURE SHOULD SEE ISOLATED SHOWERS ONCE AGAIN TOMORROW. BY TOMORROW NIGHT THE UPPER LOW WILL BEGIN TO HAVE MORE INFLUENCE TO POSSIBLY LEAD TO ADDITIONALLY CONVECTION. LONG TERM (THURSDAY THROUGH TUESDAY)...THROUGH THE EXTENDED FORECAST MODELS STILL SHOW MID LEVEL WEAKNESS OVER REGION THAT IS TRAPPED BENEATH A RIDGE OVER CENTRAL CONUS. GFS/ECMWF/CANADIAN STILL IN AGREEMENT THAT THIS DISTURBANCE SLOWLY DRIFT OVER SOUTH TEXAS BEFORE MOVING OUT OF THE REGION BY SUNDAY. AHEAD OF THE SYSTEM...WEAK EASTERLY WINDS FROM THE SURFACE UP TO 700MB EXIST. 700MB TEMPS OF 8-10 DEGREE C AND 16-18 DEGREE C AT 850 SHOW GOOD COOLING AT MID LEVELS. MOISTURE WILL CONTINUE TO INCREASE WITH PWAT VALUES OF 2.0 INCHES OVER THE VICTORIA CROSSROADS AREA THIS EVENING...AND SPREADING ACROSS THE REGION THROUGH SATURDAY. POPS WILL DIMINISH FROM THE WEST TO EAST AS THE MID LEVEL WEAKNESS DRIFTS TO THE NORTHEAST AND A RIDGE BUILDS BACK IN BEHIND IT. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 74 92 75 90 74 / 10 20 20 30 30 VICTORIA 72 95 73 90 72 / 20 20 20 40 30 LAREDO 77 100 77 99 76 / 10 20 20 20 30 ALICE 73 97 73 94 73 / 10 20 20 20 30 ROCKPORT 78 90 79 87 77 / 20 20 20 30 30 COTULLA 74 98 74 95 73 / 10 20 20 20 30 KINGSVILLE 73 95 74 93 73 / 10 20 20 30 30 NAVY CORPUS 77 88 78 88 77 / 20 20 20 30 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TE/81...SHORT TERM GW/86...AVIATION
Hazardous weather outlook, Jun 5, 5:49 AM CDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 549 AM CDT TUE JUN 5 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-061100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 549 AM CDT TUE JUN 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS SOUTH TEXAS. HOWEVER...NO ORGANIZED SEVERE WEATHER IS ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES OF THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF SOUTH TEXAS WEDNESDAY THROUGH THE END OF THE WEEK. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE DURING THIS TIME WITH ANY SLOW MOVING THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RG/TB
In the hours before
Special weather statement, Jun 5, 4:25 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 425 PM CDT TUE JUN 5 2012 TXZ239-240-052215- DUVAL-WEBB- 425 PM CDT TUE JUN 5 2012 ...STRONG THUNDERSTORMS WERE AFFECTING DUVAL AND WEBB COUNTIES... AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A COUPLE OF STRONG THUNDERSTORMS...ONE NEAR RANCHITOS LAS LOMAS...AND ANOTHER JUST NORTHWEST OF HEBBRONVILLE. THE STORMS WERE DRIFTING WEST AROUND 5 MPH. MOTHBALL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. GW
Special weather statement, Jun 5, 5:00 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 500 PM CDT TUE JUN 5 2012 TXZ239-240-052300- DUVAL-WEBB- 500 PM CDT TUE JUN 5 2012 ...STRONG THUNDERSTORMS WERE AFFECTING DUVAL AND WEBB COUNTIES... AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A FEW STRONG THUNDERSTORMS. THE STRONGEST STORM WAS NEAR BRUNI...OR 15 MILES NORTHWEST OF HEBBRONVILLE. ANOTHER STRONG STORM WAS ABOUT 6 MILES SOUTH OF REALITOS. THE STORMS WERE GENERALLY DRIFTING WEST AROUND 5 MPH. PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. GW
Special weather statement, Jun 5, 5:40 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 540 PM CDT TUE JUN 5 2012 TXZ239-052345- WEBB- 540 PM CDT TUE JUN 5 2012 ...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY... AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TEXAS A & M INTERNATIONAL UNIVERSITY...OR 8 MILES NORTHEAST OF LAREDO...MOVING SOUTHWEST AT 15 MPH. THIS STORM WILL LIKELY IMPACT THE CITY OF LAREDO BETWEEN 545 PM AND 620 PM. MOTHBALL SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS BETWEEN 1/2 AND 1 INCH ARE ALSO POSSIBLE... WHICH COULD CAUSE SOME MINOR FLOODING OVER LOW-LYING AREAS OF THE CITY...INCLUDING THE PONDING OF ROADS. GW
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:01 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 44 min |
| Jun 4, 9:35 PM CDT | Areal Flood Advisory | CRP | Webb | 55 min |
| Jun 4, 10:27 PM CDT | Flash Flood Warning | CRP | Webb | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.